Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 21, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 18, 2025, 3:38 PM PDT for Riverside County, San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2025, 3:38 PM PDT (22:38 UTC)
- Expired
- Sep 18, 2025, 6:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The Santa Ana Mts radar (KSOX), 80 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
708
WGUS56 KSGX 182238
FFWSGX
CAC065-071-190145-
/O.NEW.KSGX.FF.W.0021.250918T2238Z-250919T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
338 PM PDT Thu Sep 18 2025
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Riverside County in southern California...
San Bernardino County in southern California...
* Until 645 PM PDT.
* At 338 PM PDT, local law enforcement reported thunderstorms
producing heavy rain in near Forest Falls. Between 1 and 1.75
inches of rain have fallen. Additional rainfall amounts up to 0.5
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, low-lying areas and canyons, highways,
streets and underpasses.
* Some locations that will experience flash flooding include...
Mount San Gorgonio, Forest Falls, Banning, northwestern Desert Hot
Springs, Hwy 38 Between Yucaipa And Onyx Summit, Whitewater and
Morongo Indian Reservation.
This replaces a Flood Advisory for this area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3417 11691 3415 11679 3410 11661 3397 11663
3397 11683 3401 11693 3407 11699
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CSP3 follow-up statements
214
WGUS76 KSGX 190001
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
501 PM PDT Thu Sep 18 2025
CAC065-071-190145-
/O.CON.KSGX.FF.W.0021.000000T0000Z-250919T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Bernardino CA-
501 PM PDT Thu Sep 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT THIS
EVENING FOR RIVERSIDE AND SAN BERNARDINO COUNTIES...
At 501 PM PDT, local law enforcement reported thunderstorms
producing heavy rain in near Forest Falls. Between 1 and 2 inches of
rain have fallen. Additional rainfall amounts up to 0.25 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Mount San Gorgonio, Forest Falls, Banning, northwestern Desert Hot
Springs, Hwy 38 Between Yucaipa And Onyx Summit, Whitewater and
Morongo Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3417 11691 3415 11679 3410 11661 3397 11663
3397 11683 3401 11693 3407 11699
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CSP341
WGUS76 KSGX 190010
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
510 PM PDT Thu Sep 18 2025
CAC065-071-190145-
/O.CON.KSGX.FF.W.0021.000000T0000Z-250919T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Bernardino CA-
510 PM PDT Thu Sep 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT THIS
EVENING FOR RIVERSIDE AND SAN BERNARDINO COUNTIES...
At 510 PM PDT, local law enforcement reported thunderstorms
producing heavy rain in Oak Glen, near Forest Falls. Between 1 and 2
inches of rain have fallen. Additional rainfall amounts up to 0.5
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Mount San Gorgonio, Forest Falls, Banning, northwestern Desert Hot
Springs, Hwy 38 Between Yucaipa And Onyx Summit, Whitewater and
Morongo Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3417 11691 3415 11679 3410 11661 3397 11663
3397 11683 3401 11693 3407 11699
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CSP541
WGUS76 KSGX 190145
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
645 PM PDT Thu Sep 18 2025
CAC065-071-190155-
/O.EXP.KSGX.FF.W.0021.000000T0000Z-250919T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Bernardino CA-
645 PM PDT Thu Sep 18 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR RIVERSIDE AND SAN BERNARDINO
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 200 AM PDT Friday for a
portion of Southwest California.
&&
LAT...LON 3417 11691 3415 11679 3410 11661 3397 11663
3397 11683 3401 11693 3407 11699
$$
CSPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 1:50 PM PDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 18, 1:50 PM PDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
150 PM PDT Thu Sep 18 2025
.SYNOPSIS...
Tropical remnants will continue to move through the area this
evening with scattered showers and thunderstorms across inland
areas. There will be gradual drying and warming for Friday and
Saturday. An area of low pressure will form off the coast by early
next week. This may help funnel more tropical moisture into the
area, but timing and placement of any showers is uncertain. The
latter half of next week will be drier as an area of high pressure
moves over the region.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Convection is beginning to occur across portions of the mountains
and deserts this afternoon, heaviest occurring in the San Diego
and Riverside County mountains. Hi-res models continue to show
scattered areas of storms across the mountains and deserts through
this evening, where rain rates over one inch are possible. Under
any heavier cells, some low water crossings in the deserts and
other areas may see localized flooding. Most areas west of the
mountains may see a rogue shower, but most places will remain dry
through tonight. Storms over the mountains and deserts will begin
to subside before midnight. Tropical moisture may be leftover on
Friday for a couple of remnant showers to remain across the LA
Basin and points north, though most hi-res models are not
depicting very much in the way of precipitation. The area of
tropical moisture will push further inland across the western part
of the country, leaving the area completely dry by Saturday.
An area of low pressure will develop off of the coast by Sunday,
lingering around that area into early next week. The placement of
this system will be crucial in if we see anymore tropical
moisture. Some models suggest that this low combined with an area
of high pressure to the southwest will help funnel in tropical
moisture into the area, which may warrant some light showers
across the region by Sunday and Monday. The best chance of showers
look to be across western San Diego County. Otherwise, dry weather
will prevail for most this weekend into early next week with high
temperatures near average and slightly more humid than normal.
Models begin to diverge by the latter half of next week. By
Tuesday and Wednesday, high pressure may expand over the region,
bringing further warming. The area of high pressure may stick
around into the end of the week but a trough may move through the
Pac NW, providing a cooler weather pattern. The marine layer will
return to our region by this weekend into next week with
night/morning low clouds within 20 miles of the coastline.
&&
.AVIATION...
182000Z....Coast/Valleys...-SHRA with isolated TSRA will continue to
be possible through tonight, although chances are lower than this
morning. Cloud bases will remain between 8000-10000ft MSL for much
of the day. Any precipitation should come to an end by 06z Friday.
Patchy lower clouds around 900-1500ft MSL possible late tonight into
Friday morning generally after 10z and clearing by 16-17z.
.Mountains/Deserts...Higher terrain intermittently obscured with
SHRA/TSRA chances through the evening. Bases generally above 10000ft
MSL but in areas of heavier RA, bases could briefly lower to around
3000ft MSL with VIS 1-5SM. TSRA could produce strong up/downdrafts,
frequent lightning, and CB tops to 35 kft along with gusty and
erratic winds at the surface. The widespread precip moves out to the
north tonight into Friday morning, with additional SHRA/TSRA chances
again over the mountains for Friday afternoon.
&&
.MARINE...There is a low chance of thunderstorms (5-10%) through
this evening. Any storm could briefly produce lightning, gusty
erratic winds, and choppy seas. Otherwise, no additional hazardous
marine conditions are expected through Monday.
&&
.BEACHES...There is a low chance of lightning (5%) through tonight.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for Apple and Lucerne Valleys-
Coachella Valley-Riverside County Mountains-San Bernardino
County Mountains-San Diego County Deserts-San Diego County
Mountains-San Gorgonio Pass near Banning.
PZ...None.
&&
PUBLIC...APR
AVIATION/MARINE...ZuberIn the hours before
Special weather statement, Sep 18, 3:29 PM PDT, 9 minutes before
Special Weather Statement
National Weather Service San Diego CA
329 PM PDT Thu Sep 18 2025
CAZ056-058-061-062-182300-
San Diego County Mountains CA-San Diego County Deserts CA-
Riverside County Mountains CA-Coachella Valley CA-
329 PM PDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT RIVERSIDE AND NORTHEASTERN SAN
DIEGO COUNTIES THROUGH 400 PM PDT...
At 329 PM PDT, Doppler radar was tracking a strong thunderstorm over
Hwy S22 Between Ranchita And Borrego Springs, or near Borrego
Springs, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Borrego Springs, Borrego Palm Canyon, Hwy S22 Between Ranchita And
Borrego Springs, Ranchita, Santa Rosa Mountain, and Los Coyotes
Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3315 11632 3317 11650 3355 11654 3353 11617
TIME...MOT...LOC 2229Z 183DEG 20KT 3325 11642
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KWThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 1:28 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 106 min |
| Sep 18, 1:51 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 23 min |
| Sep 18, 2:13 PM PDT | Flash Flood Warning | SGX | San Bernardino | 5 hr |
| Sep 18, 2:39 PM PDT | Areal Flood Advisory | SGX | Riverside | 119 min |
| Sep 18, 2:39 PM PDT | Areal Flood Advisory | SGX | San Diego | 119 min |
| Sep 18, 2:54 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 45 min |
| Sep 18, 3:13 PM PDT | Areal Flood Warning | SGX | Riverside, San Diego | 2 hr |
| Sep 18, 3:29 PM PDT | Special Weather Statement | SGX | San Diego | 31 min |
| Sep 18, 4:03 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 84 min |
| Sep 18, 4:14 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 18, 4:16 PM PDT | Special Weather Statement | SGX | Riverside | 44 min |
| Sep 18, 4:28 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 118 min |
| Sep 18, 4:32 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 58 min |
| Sep 18, 4:48 PM PDT | Flash Flood Warning | SGX | San Bernardino | 116 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.